• All threads and posts regarding Coronavirus COVID-19 can now be found in our new area specifically for Coronavirus COVID-19 discussion.

    You can directly access this area >here<.

Antibiotics and upset stomachs

bemused1

Registered User
Mar 4, 2012
3,402
Always go together in husband.
He has 1sachet of laxido a day which keeps things moving. So the question, to continue giving it or to leave it off until a/b are finished. Any advice please anyone?
 

Benrese

Registered User
Apr 12, 2014
185
Lancashire
Hiya Bemused,

This is a tough one, especially if his body is getting used to the lax. Is the upset only (sorry, but we must talk shop!) in the lower intestine (bowels), or is his stomach hurting too?

Anti-B's can be hard on the lining of the tummy, in which case you can use an antacid. But if the Anti-B's are causing him to need the toilet more, surely it would not hurt to even cut the sachet in half to try and see if that helps?

Much luck x
 

bemused1

Registered User
Mar 4, 2012
3,402
Thanks for reply benrese. No its lower gut he says his stomach is OK. Instinct says don't stop the laxido but I,m dithering between reducing it or giving it to him every other day. One of those things you just have to learn from experience!
 

WIFE

Registered User
May 23, 2014
856
WEST SUSSEX
Laxido and antibiotics - how well I remember that little concoction with my dear husband - I would leave off the laxido for a day or two and if your husband becomes constipated again try giving half a sachet of laxido. That is what the RN's recommended at the Nursing Home. It was a bit trial and error but nothing is lost by leaving off the Laxido for a while - it is really only putting fibrous matter into the system.

Good luck - there is nothing worse than a man with a gippy tummy!